Alert archive / Louisiana / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 124, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Jul 13, 2002, 2:40 PM CDT for Red River Parish, Louisiana. It was in force for 50 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 13, 2002, 2:40 PM CDT (19:40 UTC)
- Expired
- Jul 13, 2002, 3:30 PM CDT
- In force
- 50 min
- Issued by
- NWS Shreveport, LA
- Area
- Counties, with a storm outline in the text
County Red River Parish, LA
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 13, 2:45 PM CDT | Thunderstorm Wind 52 E | Hall Summit, LA | Trees down along Hwy 371. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 7.7 hours before the alert went out and 228 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1287 J/kg
- Mixed-layer CIN
- -37 J/kg
- Mixed-layer LCL
- 707 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 52 m²/s²
- 0-3 km storm-relative helicity
- 44 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.9
The text
As transmitted, in the capitals the NWS used until 2016.
874 WUUS54 KSHV 131940 SVRSHV LAC081-132030- /NEW.KSHV.SV.W.0244.131939-132030/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SHREVEPORT LA 239 PM CDT SAT JUL 13 2002 THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... RED RIVER PARISH IN NORTHWEST LOUISIANA * UNTIL 330 PM CDT * AT 239 PM CDT...THE SHREVEPORT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER HALL SUMMIT...OR ABOUT 8 MILES NORTH OF COUSHATTA...MOVING SOUTHEAST AT 25 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... HALL SUMMIT AT 240 PM CDT THIS THUNDERSTORM WILL PRODUCE LARGE HAIL AND STRONG DAMAGING WINDS. DO NOT REMAIN OUTSIDE. REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE THUNDERSTORM WARNING FOR... RED RIVER PARISH IN NORTHWEST LOUISIANA UNTIL 330 PM CDT. LAT...LON 3225 9342 3209 9348 3202 9327 3223 9328
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 13, 11:00 AM CDT, 3 hours 40 minutes earlier.
Area forecast discussion, Jul 13, 11:00 AM CDT, 3 hours 40 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 1100 AM CDT SAT JUL 13 2002 ONLY ISOLATED CONVECTION ONGOING THIS MORNING. TEMPS ARE RUNNING A LITTLE COOLER THAN THIS TIME YESTERDAY...WHICH SUGGEST CONVECTION MAY TAKE A LITTLE LONGER TO INITIATE. BUT WILL CONTINUE WITH CURRENT POPS...WHICH ARE IN THE SCATTERED CATEGORY. SURFACE BOUNDARY STILL DIFFICULT TO PINPOINT...BUT WIND SHIFT LINE ACROSS SOUTHERN PORTION OF CWA LOOKS LIKE A GOOD LOCATION TO PLACE THE FRONT. HOWEVER...NOT MUCH DIFFERENCE IN DEWPOINTS FROM NORTH TO SOUTH...BUT TEMPS A FEW DEGREES COOLER IN SOUTHEAST OKLAHOMA AND SOUTHWEST ARKANSAS. NO UPDATE AT THIS TIME. PREVIOUS NUMBERS... SHV 093/071 091/071 090 5555 MLU 093/071 091/071 090 5555 TXK 091/070 089/071 090 5465 TYR 093/071 089/071 090 5455 LFK 094/072 092/071 090 5455 .SHV...NONE. 14
In the hours before
Special weather statement, Jul 13, 10:30 AM CDT, 4 hours 10 minutes before
ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-131630- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1030 AM CDT SAT JUL 13 2002 HOT AND HUMID CONDITIONS WILL CONTINUE...WITH SURFACE HEATING AND A WEAK UPPER LEVEL SYSTEM RESULTING IN SCATTERED THUNDERSTORMS THIS AFTERNOON AND EVENING. THE STRONGER STORMS COULD PRODUCE ISOLATED OCCURRENCES OF DAMAGING WINDS...HOWEVER ORGANIZED SEVERE WEATHER IS NOT EXPECTED. ACTIVATION OF EMERGENCY MANAGERS...STORM SPOTTERS...AND SKYWARN NETWORKS...IS NOT ANTICIPATED THROUGH TONIGHT.
The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 13, 1:22 PM CDT | Severe Thunderstorm Warning | SHV | Caddo | 38 min |
| Jul 13, 2:43 PM CDT | Severe Thunderstorm Warning | SHV | Bienville | 62 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.